zbMATH — the first resource for mathematics

Kähler maps of Hermitian symmetric spaces into complex space forms. (English) Zbl 1132.53040
The authors study Kähler immersions of Hermitian symmetric spaces into finite- or infinite-dimensional complex space forms, in particular Kähler immersions of such spaces of noncompact type endowed with their Bergman metrics into the infinite-dimensional hyperbolic space \(\mathbb{C} H^\infty\) or the infinite-dimensional Euclidean space \(\ell^2(\mathbb{C})\). Inspired by Calabi, they show: among all Hermitian symmetric spaces of noncompact type, the products of hyperbolic spaces are the only ones which admit Kähler immersions into \(\mathbb{C} H^\infty\) or \(\ell^2(\mathbb{C})\). This, together with known results, leads to a description of those Hermitian symmetric spaces which admit a Kähler immersion into a given complex space form.

53C55 Global differential geometry of Hermitian and Kählerian manifolds
58C25 Differentiable maps on manifolds
53C40 Global submanifolds
Full Text: DOI
[1] Alekseevsky D.V. and Di Scala A.J. (2004). The normal holonomy group of Kähler submanifolds. Proc. London Math. Soc. 89(3): 193–216 · Zbl 1073.53066 · doi:10.1112/S0024611504014662
[2] Calabi E. (1953). Isometric imbeddings of complex manifolds. Ann. Math. 58: 1–23 · Zbl 0051.13103 · doi:10.2307/1969817
[3] Chen B.-Y. and Nagano T. (1978). Totally geodesic submanifolds of symmetric spaces. II. Duke Math. J. 45: 405–425 · Zbl 0384.53024 · doi:10.1215/S0012-7094-78-04521-0
[4] Di Scala A.J. (2002). Minimal homogeneous submanifolds in Euclidean spaces. Ann. Glob. Anal. Geom. 21: 15–18 · Zbl 1106.53303 · doi:10.1023/A:1014260931008
[5] Hulin D. (1996). Sous-variétés complexes d’Einstein de l’espace projectif. Bull. Soc. math. France 124: 277–298 · Zbl 0859.53029
[6] Hulin D. (2000). Kähler – Einstein metrics and projective embeddings. J. Geom. Anal. 10: 525–528 · Zbl 1057.53032
[7] Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry, vol II. (Interscience Publishers, 1969) · Zbl 0175.48504
[8] Loi A. (2002). Holomorphic maps of Hartogs domains into complex space forms. Riv. Mat. Univ. Parma 1(7): 103–113 · Zbl 1031.53103
[9] Loi A. Calabi’s diastasis function for Hermitian symmetric spaces, Differ. Geom. Appl. 24(3) 311–319 (2006) · Zbl 1096.53043
[10] Kobayashi S. (1959). Geometry of bounded domains. Trans. Amer. Math. Soc. 92: 267–290 · Zbl 0136.07102 · doi:10.1090/S0002-9947-1959-0112162-5
[11] Kobayashi S. (1970). Hyperbolic manifolds and holomorphic mappings. Pure applied mathematics 2, Marcel Dekker, New York · Zbl 0207.37902
[12] Mok, N.: Metric Rigidity Theorems on Hermitian Locally Symmetric Spaces, Series in Pure Mathematics, Vol. 6. (World Scientific, 1989) · Zbl 0912.32026
[13] Moore J.D. (1971). Isometric immersions of Riemannian products. J. Diff. Geom. 5: 159–168 · Zbl 0213.23804
[14] Nakagawa H. and Takagi R. (1976). On locally symmetric Kähler submanifolds in a complex projective space. J. Math. Soc. Japan 28(4): 638–667 · Zbl 0328.53009 · doi:10.2969/jmsj/02840638
[15] Takeuchi M. (1978). Homogeneous Kähler submanifolds in projective spaces. Jpn J. Math 4: 171–219 · Zbl 0389.53027
[16] Umehara M. (1987). Einstein Kähler submanifolds of complex linear or hyperbolic space. Tôhoku Math. J. 39: 385–389 · Zbl 0648.53031 · doi:10.2748/tmj/1178228285
[17] Vargas J. (1981). A symmetric space of noncompact type has no equivariant isometric immersions into the euclidean space. Proc. Amer. Math. Soc. 81: 149–150 · Zbl 0477.53050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.